Alert archive / Oklahoma / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this fire weather watch at Dec 9, 2021, 2:34 AM CST for Pawnee County, Oklahoma. It took effect at Dec 10, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2021, 2:34 AM CST (08:34 UTC)
- In effect from
- Dec 10, 2021, 12:00 PM CST
- Expired
- Dec 10, 2021, 2:35 AM CST
- In force
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295 WWUS84 KTSA 090834 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 234 AM CST Thu Dec 9 2021 OKZ054-059-092100- /O.NEW.KTSA.FW.A.0002.211210T1800Z-211211T0000Z/ Osage-Pawnee- 234 AM CST Thu Dec 9 2021 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Fire Weather Watch, which is in effect Friday afternoon. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...Southwest 20 to 25 mph, gusting 30 to 40 mph during the midday and early afternoon hours. * HUMIDITY...25 to 30 percent. * TEMPERATURE...Mid to Upper 70s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. && $$ Lacy
2 follow-up statements
845 WWUS84 KTSA 091953 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 153 PM CST Thu Dec 9 2021 OKZ054-059-101000- /O.CON.KTSA.FW.A.0002.211210T1800Z-211211T0000Z/ Osage-Pawnee- 153 PM CST Thu Dec 9 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...Southwest 20 to 25 mph, gusting 30 to 40 mph during the midday and early afternoon hours. * HUMIDITY...25 to 30 percent. * TEMPERATURE...Mid to Upper 70s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. && $$
478 WWUS84 KTSA 100835 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 235 AM CST Fri Dec 10 2021 OKZ054-059-101645- /O.UPG.KTSA.FW.A.0002.211210T1800Z-211211T0000Z/ /O.NEW.KTSA.FW.W.0008.211210T1800Z-211211T0000Z/ Osage-Pawnee- 235 AM CST Fri Dec 10 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oklahoma, Osage and Pawnee counties * WIND...Southwest 20 to 25 mph, gusting 30 to 40 mph during the midday and early afternoon hours. * HUMIDITY...25 to 30 percent. * TEMPERATURE...Mid to Upper 70s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this fire weather watch went out at Dec 9, 2:30 AM CST, 4 minutes earlier.
Area forecast discussion, Dec 9, 2:30 AM CST, 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 230 AM CST Thu Dec 9 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 230 AM CST Thu Dec 9 2021 It will be a windy morning across northeast OK and northwest AR, with gusts close to advisory levels, as a PV max slides by just to our north. South of the terrain in southeast OK (also south of the stronger winds), low level moisture return could lead to some fog thru about mid- morning. Winds will back off considerably by afternoon. Looks like a partly to mostly sunny day with continued airmass modification and a warmer day still. Blended guidance (NBM) forecast was on the low end of the guidance envelope, thus some small upward adjustment was made toward MOS. Most places make the 70s today, with upper 60s in NW AR. Lacy && .LONG TERM... (Tonight through Wednesday) Issued at 230 AM CST Thu Dec 9 2021 Overnight lows tonight were nudged upward over NBM due to increasing dewpoints/cloud cover and a persistent south wind due to developing low pressure on the High Plains. The next storm system to affect the region is currently over the Pacific approaching the CA coast. This system will translate rapidly across the CONUS over the next 48 hours in this progressive regime. The banana shaped surface low will organize across KS during the day Friday, a bit farther north than what the models had yesterday. South of the low, an effective dryline will set up from central into northeast OK, with portions of Osage and Pawnee counties most likely to be in the warmer/drier air by early afternoon. Southwest winds will gust 30 to 40 mph from around midday thru mid- afternoon before dropping off by late afternoon. Based on latest forecast dewpoints and humidity, conditions will get close enough to Red Flag criteria to warrant issuance of a Fire Weather watch for this area. High temps will threaten daily records well into the 70s, aided by downslope flow. Concerns regarding cloud cover should keep us from threatening all-time December highs like the MAV MOS suggests. As the surface low lifts northeast into MO by 00Z, a trailing cold front will sweep southeast across the region Friday evening. Given the veered out flow in the warm sector, models are not too excited with storm potential along or ahead of the front. The NBM gave me low storm chances in the far east, and that seems reasonable at this point. Temps get knocked back considerably on Saturday in the wake of the storm system and front, though only back to near average for this time of year. As mentioned yesterday, by early next week models develop a deep trough along or just off the West Coast, with broad ridging downstream over much of the CONUS. Thus, a quick warm-up is expected during the first half of next week with values threatening daytime and overnight highs and high mins Tuesday into Wednesday. The western CONUS trough is expected to eject east across the Plains by midweek, with the associated cold front expected to bring shower and storm chances at that time which could linger thru the end of the week as the boundary stalls. Lacy && .AVIATION... (06Z TAFS) Issued at 1033 PM CST Wed Dec 8 2021 VFR conditions are expected for most of the period at all area sites. However, there continues to be the potential for MVFR ceilings late tonight into Thursday morning at KMLC and the western Arkansas sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 53 76 35 / 0 0 0 0 FSM 71 56 76 41 / 0 10 20 10 MLC 75 58 76 38 / 0 0 10 0 BVO 72 45 75 32 / 0 0 0 0 FYV 68 53 74 36 / 0 0 20 10 BYV 67 53 74 36 / 0 0 20 10 MKO 72 55 74 36 / 0 10 10 0 MIO 69 50 71 34 / 0 0 10 0 F10 73 56 75 36 / 0 0 0 0 HHW 75 59 77 41 / 0 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...10
Hazardous weather outlook, Dec 8, 5:00 PM CST, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CST Wed Dec 8 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CST Wed Dec 8 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. DISCUSSION... South winds will increase overnight across the area in response to a passing upper level disturbance. Gusts between 30 and 40 miles an hour are expected, mainly across northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...High Wind Potential. FRIDAY...Very High Fire Weather Potential...High Wind Potential. SATURDAY...High Wind Potential. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY and TUESDAY...High Wind Potential. EXTENDED DISCUSSION... The strong and gusty south winds will continue into Thursday morning before subsiding during the afternoon. Winds pick back up again on Friday ahead of the next storm system. Southwest winds gusting to 30 to 40 miles an hour combined with low humidity will yield elevated fire weather danger west of Highway 75 Friday afternoon. Strong northwest winds are expected behind a cold front Friday night into Saturday. A return to warm and windy weather is expected early next week, again raising fire weather concerns. weather.gov/tulsa contains additional information.
Nearby
Fire Weather Watches in Oklahoma, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.